Back to Ask the Diabetes Team Ask the Diabetes Team

From Ajman, United Arab Emirates:

My seven year son who has type 1 diabetes and is on Monotard and Actrapid twice a day, sometimes has hypoglycemia accompanied by vomiting. Is the vomiting due to hypoglycemia? A few doctors have recommended the use of Extendbar (available only in USA). Do you think it is appropriate?


Actually, vomiting in children might be due to many reasons. Even though it is s not a feature of low blood sugar, it may accompany hypoglycemia.

Lows might be treated efficiently with any simple source of carbohydrate such as cola, fruit juice, even 2-3 tablespoons of sucrose with water, followed by a light snack of slow absorbing carbohydrate such as crackers.

Even though your son's insulin daily dosage is reasonable, I don't think the scheme is the best to assure optimal metabolic control. (What's his hemoglobin A1c?) In order for him to grow the best and be the healthiest. I'd rather see him switch him to an intensified insulin regimen using Humalog or Novolog in combination with Lantus (insulin glargine). at bedtime. Ask his doctor about this regimen.


Original posting 1 Aug 2001
Posted to Hypoglycemia


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:24
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.